MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD HYPOINT¿ HYPODERMIC NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD HYPOINT¿ HYPODERMIC NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 300253
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd hypoint¿ hypodermic needle broke in the avonex pen.This occurred once each in lots 1013936 and 1013938.The following information was provided by the initial reporter: "we have received a complaint from our customer regarding that the needle was broken in an avonex pen.According to the patient and the nurse, there was no other piece of needle to be found.".
 
Additional Manufacturer Narrative
Initial reporter phone#: unknown.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 1013936, medical device expiration date: 31-jan-2026, device manufacture date: 16-feb-2021.Medical device lot #: 1013938, medical device expiration date: 31-jan-2026, device manufacture date: 26-feb-2021.Investigation summary: no samples, only 2 photos, were provided to bd medical ¿ pharmaceutical system (bdm-ps) for analysis.Bdm-ps performed a batch history record¿s review (bhr) including a review of all data collected during in process and quality inspections.The batches involved in this complaint meet all acceptable quality levels (aql¿s), were manufactured and released according to applicable procedures and specifications.As this is a market event, the reported condition detected is not part of a sampling plan that allows to conclude about the whole batch, therefore the aql is not applicable.The batch was manufactured and released according to applicable procedures and specifications.Consequently, bdm-ps will not define corrective or preventive actions following the investigation of this complaint.2 photos were observed to have the needle broken.It was unclear to whether the needle was found broken before, during or after usage, making it inconclusive at which action/stage the needle was broken.Based on the sample analysis bd assigned a quality criteria that is related to the reported condition and identified in the agreed specification.After reviewing the occurrence, irrespective of root cause, it is within the specification and no further action will be assigned.The report will not be updated if the sample is received after the approval of this report.Unconfirmed: bd could not confirm the reported condition.Note: this is the classification since we are unable to determine at what stage the damage occurred.

Brand Name
BD HYPOINT¿ HYPODERMIC NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15563974
Report Number8041187-2022-00580
Device Sequence Number6584935
Product Code FMI
UDI-Device Identifier00382903002535
UDI-Public(01)00382903002535
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K070440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number300253
Device Catalogue Number300253
Device Lot Number1013936
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Initial Report FDA Received Date10/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown